Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Allergic Reaction To A Medication/Venting/ aaaaaaaaaahhhhhhhhhh
    avatar
    bpcookie posted:
    OMG, I'm so miserable right now. I was given an antibiotic and after taking it this evening I started itching, all over. The itching increased, my skin is starting to burn and it feels like little needle are poking me. I called an online Dr. and they told me to go in to see a Dr. but its 1:00 am, the only Dr.s are at the ER. I do NOT want to go to the ER. I don't want my poor husband to have to get up and drive me. I just took some more allergy tablets and will wait a bit to see if it helps.

    I have allergies to three other antibiotics but this is the first time that I used this one. Ive never had such a horrible reaction to a med., EVER.
    Please join my community called GRUMPY GROUPIES ( http://exchanges.webmd.com/grumpy-groupies ) Fun and serious topics, nothing is taboo. So get on over there. Weirdo's are welcomed.
    Reply
     
    avatar
    DizzyJgirl responded:

    Oh no! I hope by now you are over the worst of that and doing better. How scary! And why do these things seem to happen at night and on weekends when we are put in a hard position as to what to do. How awful...as if you don't have enough discomfort.
    Let us know how you are doing. ((((Cookie))))
    Live Life Loud
     
    avatar
    slik_kitty responded:
    I hope you are feeling better now. i've had allergic reactions to meds and the itching about drove me nuts. i'm allergic to penicillin, the cheapest antibiotic on the market, and to lithium, the cheapest bp med on the market. even my body thinks i'm rich. lol


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.